MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had to return to the cath lab for catheter replacement.Two ekosonic endovascular devices, 106x12cm were selected for use in a catheter directed thrombolysis procedure to treat a bilateral pulmonary embolism originating from a deep vein thrombosis.The 2 ekos catheters were placed with 8mg of actlyase administered on each catheter over 24hrs.After the catheters were placed, the patient was moved to the icu.The cu4.0 and cic were connected in the icu.The device kept giving an e311 error after it was connected to the 2 ekos catheters, 16 minutes after administering treatment on the first side then gave the same error on other side about an hour later.Pressures on all infusion pumps was 900mg.Infusion rate of drug port was 8.3ml/h then coolant and sheath were infusing at 41.66ml/h.The control unit was swapped for a new one, but it still gave the same error.The cics were swapped around, and new ones were used on both the old and new machine, but the same error occurred.The ultrasonic core was exchanged on one of the catheters in the icu, but the same error occurred.Ultimately, the patient was brought back to the theatre to exchange the 5fr catheter with side holes for a new one using the new ultrasonic core that was opened.The cu4.0 was fully charged then connected while using battery only power, and the unit worked.The patient was transferred to high care, and treatment resumed with no issues.When battery got to 80%, the cu4.0 was plugged into the power source, and the machine gave no errors for the remaining 24hrs of treatment.The procedure was completed with the original cu4.0, one of the original ekos catheters, and a new ekos catheter of the same size.The patient was admitted to the hospital beyond the standard of care, but the patient had good results and was stable.The patient is expected to fully recover.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: device was not returned for analysis; however, analysis of the event log showed the device had a thermocouple issue that contributed to the observed failure.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15763757
Report Number2124215-2022-46323
Device Sequence Number6238750
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number0011613608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient RaceBlack Or African American